Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 39, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 4, 2018, 2:22 AM EDT for Russell County, Washington County, Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2018, 2:22 AM EDT (06:22 UTC)
- Expired
- Apr 4, 2018, 3:00 AM EDT
- In force
- 38 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Russell County, VA, Washington County, VA
The radar
The Jackson,KY radar (KJKL), 129 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923
WUUS54 KMRX 040622
SVRMRX
VAC167-191-040700-
/O.NEW.KMRX.SV.W.0039.180404T0622Z-180404T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
222 AM EDT WED APR 4 2018
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Russell County in southwestern Virginia...
Northern Washington County in southwestern Virginia...
* Until 300 AM EDT
* At 222 AM EDT, a severe thunderstorm was located 12 miles south of
Trammel, or 14 miles southeast of Wise, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lebanon, Cleveland Va, Honaker, St. Paul, Lindell, Dye, Castlewood,
Holston, Hansonville and Rosedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3711 8189 3704 8182 3696 8178 3693 8184
3682 8173 3673 8229 3691 8232 3691 8230
3697 8233 3700 8228 3699 8225 3704 8217
3704 8212 3705 8211 3704 8208 3705 8204
3707 8202 3712 8201 3713 8193 3714 8190
TIME...MOT...LOC 0622Z 259DEG 48KT 3684 8237
HAIL...<.75IN
WIND...60MPH
$$
DGS1 follow-up statement
688
WWUS54 KMRX 040654
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
254 AM EDT WED APR 4 2018
VAC167-191-040704-
/O.EXP.KMRX.SV.W.0039.000000T0000Z-180404T0700Z/
Russell VA-Washington VA-
254 AM EDT WED APR 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR RUSSELL AND NORTHERN
WASHINGTON COUNTIES WILL EXPIRE AT 300 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 300 AM EDT for
southwestern Virginia.
LAT...LON 3711 8189 3704 8182 3696 8178 3693 8184
3682 8173 3673 8229 3691 8232 3691 8230
3697 8233 3700 8228 3699 8225 3704 8217
3704 8212 3705 8211 3704 8208 3705 8204
3707 8202 3712 8201 3713 8193 3714 8190
TIME...MOT...LOC 0654Z 259DEG 36KT 3690 8195
$$
CDGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 1:05 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 4, 1:05 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Morristown TN 105 AM EDT Wed Apr 4 2018 .AVIATION... VFR conditions to change with strong SW winds ahead of a line of strong thunderstorms moves east across the area. The line is expected to move through the TAF sites between 06Z and 09Z. Gusty winds of 35-45 kts and VFR vis but reduction to MVFR or IFR with heavy rain possible with the storms. Behind line, light rain with MVFR cigs and good visibility will continue, winds shifting to the west and northwest and gusty. VFR conditions expected after sunrise, but winds remain gusty and predominantly westerly. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && TD
Hazardous weather outlook, Apr 3, 4:17 PM EDT, 10 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 417 PM EDT Tue Apr 3 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-042030- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 417 PM EDT Tue Apr 3 2018 /317 PM CDT Tue Apr 3 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Tonight A cold front will move through the region tonight, bringing widespread showers and thunderstorms. Some of these thunderstorms could be severe, with damaging winds and large hail being the primary threats. An isolated tornado cannot be ruled out. The line of storms is expected to arrive on the Cumberland Plateau around midnight, with passage through much of the Tennessee Valley by around 2-4 am EDT. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Apr 4, 1:20 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
120 AM EDT WED APR 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG ONEIDA 36.50N 84.51W
04/04/2018 SCOTT TN 911 CALL CENTER
SEVERAL TREES AND POWERLINES DOWN ACROSS THE COUNTY.
&&
TDOYLELocal storm report, Apr 4, 1:38 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
138 AM EDT WED APR 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
04/04/2018 CAMPBELL TN 911 CALL CENTER
SEVERAL TREES DOWN. TREE ON HOUSE WITH DAMAGE. A TRAILER
WITH ROOF BLOWN OFF.
&&
TDOYLESpecial weather statement, Apr 4, 1:53 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Morristown TN
153 AM EDT WED APR 4 2018
TNZ085>087-100>102-040645-
West Polk TN-Northwest Monroe TN-East Polk TN-Southeast Monroe TN-
Bradley TN-McMinn TN-
153 AM EDT WED APR 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADLEY...POLK...
MCMINN AND MONROE COUNTIES UNTIL 245 AM EDT...
At 152 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Sweetwater to Cohutta.
Movement was east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Athens, Sweetwater, Madisonville, Benton, Ducktown, Etowah, Wildwood
Lake, Englewood, Vonore, Greenback, Tellico Plains, Niota, Calhoun,
William L. Davenport Refuge, Big Frog Mountain, McGee Carson
Peninsula, Parksville, Bullet Creek, Copperhill and Archville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 300 AM EDT for
east Tennessee.
LAT...LON 3499 8491 3564 8455 3562 8451 3564 8452
3565 8452 3567 8443 3564 8438 3567 8432
3564 8428 3563 8425 3562 8425 3562 8419
3558 8415 3559 8411 3554 8409 3555 8403
3524 8418 3527 8423 3522 8429 3499 8432
TIME...MOT...LOC 0552Z 273DEG 35KT 3563 8457 3496 8494
CDGLocal storm report, Apr 4, 1:55 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
155 AM EDT WED APR 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG 3 SW SANDLICK 36.36N 83.71W
04/04/2018 CLAIBORNE TN TRAINED SPOTTER
TREES DOWN NEAR CEDAR GROVE MARINA OFF HWY 33.
0130 AM TSTM WND DMG 5 NE SPRING CITY 35.73N 84.79W
04/04/2018 RHEA TN 911 CALL CENTER
TREE DOWN IN THE COMMUNITY OF MUDDY CREEK.
0132 AM HAIL DECATUR 35.53N 84.79W
04/04/2018 M0.50 INCH MEIGS TN TRAINED SPOTTER
&&
TDOYLELocal storm report, Apr 4, 2:06 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
206 AM EDT WED APR 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM TSTM WND DMG LENOIR CITY 35.80N 84.27W
04/04/2018 LOUDON TN 911 CALL CENTER
TREE FELL ON HOUSE IN LENOIR CITY.
0140 AM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
04/04/2018 HAMILTON TN 911 CALL CENTER
TREES AND POWER LINES DOWN ACROSS THE COUNTY.
&&
TDOYLESpecial weather statement, Apr 4, 2:20 AM EDT, 2 minutes before
Special Weather Statement
National Weather Service Morristown TN
220 AM EDT WED APR 4 2018
TNZ040>044-073-040700-
Cocke Smoky Mountains TN-Washington TN-Northwest Greene TN-
Northwest Cocke TN-Southeast Greene TN-North Sevier TN-
220 AM EDT WED APR 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...
COCKE...GREENE AND EAST CENTRAL SEVIER COUNTIES UNTIL 300 AM EDT...
At 219 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Rogersville to 11 miles
southwest of Newport. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Greeneville, Newport, Tusculum, Parrottsville, Midway, Mosheim, Caney
Branch, Del Rio, Chucky, Cedar Creek, Limestone, Romeo, Telford,
Bybee, Round Mountain, Cosby, Hartford, Camp Creek, Davy Crockett
Birthplace and Mohawk.
A severe thunderstorm watch remains in effect until 300 AM EDT for
east Tennessee.
LAT...LON 3610 8259 3604 8261 3605 8262 3600 8278
3592 8282 3595 8287 3593 8292 3588 8290
3577 8299 3580 8329 3581 8328 3579 8335
3580 8345 3592 8335 3590 8330 3600 8328
3627 8305 3631 8297 3627 8241
TIME...MOT...LOC 0619Z 269DEG 36KT 3629 8299 3586 8335
DGSThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:17 AM EDT | Severe Thunderstorm Warning | MRX | Lee | 43 min |
| Apr 4, 1:47 AM EDT | Severe Thunderstorm Warning | MRX | Lee, Russell, Scott, Wise, City of Norton | 43 min |
| Apr 4, 2:49 AM EDT | Special Weather Statement | MRX | Washington, City of Bristol | 56 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.